Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2005, 11:59 PM CDT for Cedar County, Muscatine County, Scott County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 11:59 PM CDT (04:59 UTC)
- Expired
- Jun 5, 2005, 12:41 AM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Cedar County, IA, Muscatine County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 8:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 050459
SVRDVN
IAC031-139-163-050600-
/O.NEW.KDVN.SV.W.0048.050605T0459Z-050605T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA
EASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA
THIS INCLUDES THE CITY OF MUSCATINE
NORTHERN SCOTT COUNTY IN EAST CENTRAL IOWA
* UNTIL 100 AM CDT
* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILTON...OR ABOUT 11 MILES NORTH OF MUSCATINE...AND MOVING
NORTHEAST AT 40 MPH.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 264 AND 290.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4151 9083 4141 9110 4141 9113 4163 9119
4178 9111 4176 9076 4172 9071 4175 9068
4176 9062 4175 9041
$$
ERVIN1 follow-up statement
000
WWUS53 KDVN 050541
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 AM CDT SUN JUN 5 2005
IAC031-139-163-050549-
/O.CAN.KDVN.SV.W.0048.000000T0000Z-050605T0600Z/
CEDAR IA-SCOTT IA-MUSCATINE IA-
1239 AM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE...
WESTERN SCOTT AND SOUTHEASTERN CEDAR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL HAVE WEAKENED. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THESE STORMS ARE STILL CAPABLE OF PRODUCING HEAVY
RAIN....SMALL HAIL AND WIND GUSTS UP TO 45 MPH.
LAT...LON 4151 9083 4141 9110 4141 9113 4163 9119
4178 9111 4176 9076 4172 9071 4175 9068
4176 9062 4175 9041
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:53 PM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Jun 4, 2:53 PM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 253 PM CDT SAT JUN 4 2005 .SYNOPSIS... SURFACE MAP SHOWS WARM FRONT LIFTING NORTHEAST OUT OF OUR CWA. THIS PUTS MOST OF OUR CWA IN THE WARM SECTOR...WHERE TEMPS HAVE WARMED DRAMATICALLY IN SOME AREAS (INTO THE LOWER TO MID 80S) AFTER THIS MORNINGS CONVECTION. GREATEST SUFACE PRESSURE FALLS WERE IN ASSOCIATION WITH THE WARM FRONT. SURFACE LOW WAS OVER THE SD-MN-IA AREA WITH A BOUNDARY TRAILING SOUTHWEST TO ANOTHER LOW OVER SOUTHWEST NE. UPPER AIR CHARTS SHOW VORT LOBE LIFTING NORTHEAST INTO MN AND WI IN ASSOCIATION WITH THE WARM FRONT...WITH A STRONGER VORT AREA MOVING EAST OUT OF NORTHEAST CO. AN UPPER LEVEL LOW WAS ASSOCIATED WITH THIS VORT. AT 250 MB...THERE WAS A SPEED MAX (UP TO 75 KT) EXTENDING FROM SOUTHEAST NE INTO THE TX PANHANDLE. RADAR SHOWS THE CONVECTION WHICH PROMPTED TWO SEVERE TSTM WARNINGS EARLIER FOR TWO OF OUR COUNTIES WAS IN THE CHICAGO TO MILWAUKEE AREA AND MOVING NORTHEAST. OTHERWISE...ONLY A FEW SMALL...MINOR..ECHOES WERE OVER NORTHEAST IA. ..JAZ.. && .SHORT TERM...(TODAY AND TONIGHT) OUR WEATHER MAY BE SIGNIFICANTLY IMPACTED BY THE CONVECTION FORCEAST TO DEVELOP IN THE NE-KS-IA-MO AREA LATER TODAY. ACCORDING TO STORM MOTION...ANY STORMS THAT DO DEVELOP THERE SHOULD MAINLY STAY SOUTH OF THE IA-MO BORDER. THE BEST CHANCES FOR CONVECTION IN OUR CWA WOULD BE IN THE SOUTH. IN ADDITION...THE CONVECTION TO OUR SOUTH MAY HELP ROB OUR AREA OF SUFFICIENT MOISTURE FOR SIGNIFICANT ACTIVITY. HAVING SAID THAT...THE BEST CHANCES FOR ORGANIZED CONVECTION IN OUR AREA WILL BE LATER THIS EVENING AS A VORT MAX LIFTS NORTHEAST ACROSS OUR AREA...IN THE 03-06Z TIME FRAME. WE MAY HAVE SOME ISOLATED TO SCATTERED SHRA/TSRA BEFORE THEN HOWEVER. PARAMETERS DO NOT LOOK THAT IMPRESSIVE FOR ANY ORGANIZED SEVERE WEATHER ACROSS MOST OF OUR CWA. THE BEST CHANCES WOULD AGAIN BE IN THE SOUTH. MAIN THREAT TONIGHT WILL BE WIND AND HAIL. TORNADO THREAT WILL BE LOW. FORECAST SOUNDINGS INDICATE SOME SLIGHT SHEAR IN THE LOWER LEVELS...WITH THE MOST IMPRESSIVE FEATURE BEING STRONG WINDS ALOFT. IF THESE WINDS (MOMEMTUM) ARE TRANSPORTED TO THE SURFACE THERE COULD BE SOME WINDS ABOVE SEVERE CRITERIA. ..JAZ.. && .LONG TERM...(SUNDAY AFTERNOON THROUGH TUESDAY)... UPPER TROF MOVING THROUGH THE UPPER MIDWEST SHOULD INTERACT WITH UNSTABLE AIRMASS EAST OF THE MISSISSIPPI RIVER SUNDAY AFTERNOON TRIGGERING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAINLY OVER NORTHWEST AND WEST CENTRAL ILLINOIS. WILL CONTINUE SOME LOW POPS FOR TSRA INTO THE EVENING HOURS FOR POSSIBILITY OF ADDITIONAL CONVECTION AHEAD OF THE H5 TROF AXIS. AFTER SUNDAY NIGHT...WEATHER OVER THE AREA SHOULD SETTLE DOWN SOME AS SURFACE AND UPPER RIDGE BUILD INTO THE REGION. (TUESDAY NIGHT THROUGH SATURDAY)... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT WITH THE SYNOPTIC FEATURES THROUGH THE PERIOD WITH TROF LOCATED OVER THE WESTERN U.S. AND RIDGE TO THE EAST. SWLY FLOW OVER CENTRAL U.S. WILL KEEP WARMER THAN NORMAL TEMPS OVER THE REGION THROUGH THE PERIOD. A SURFACE FRONT WILL SET UP OVER THE AREA WEDNESDAY THROUGH FRIDAY PROVIDING A FOCUS FOR THUNDER STORM DEVELOPMENT. MODELS SUGGEST THAT THE THUNDERSTORM THREAT WILL DIMINISH BY SATURDAY AS THE EAST COAST RIDGE RETROGRADES INTO THE MISSISSIPPI VALLEY...FORCING FRONT TO THE SOUTHEAST. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ/DLF
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 102 PM CDT SAT JUN 4 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 102 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON FROM NORTHEAST KANSAS AND NORTHWEST MISSOURI INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA...AND MOVE EAST ACROSS THE REGION THROUGH LATE EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND STRAIGHT LINE WINDS UP TO 70 MPH BETWEEN 6 AND 11 PM. AN ISOLATED BRIEF AND WEAK TORNADO OR TWO MAY ALSO OCCUR. THE HIGHEST RISK OF SEVERE WEATHER WILL BE WEST OF A DUBUQUE... MUSCATINE...KAHOKA MISSOURI LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS SUNDAY AFTERNOON INTO EARLY EVENING ACROSS NORTHWEST AND WEST CENTRAL ILLINOIS...AND EAST OF A LINE FROM CASCADE TO FORT MADISON IN EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT MOVES INTO A MOIST UNSTABLE AIRMASS OVER THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. CONDITIONS MAY BE FAVORABLE FOR SEVERE WEATHER WITH ROUNDS OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MORE DETAILED INFORMATION WILL BE AVAILABLE AS THIS TIME PERIOD NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. INTERESTED INDIVIDUALS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON. A CONFERENCE CALL FOR EMERGENCY MANAGERS IN EAST CENTRAL AND SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI HAS BEEN SCHEDULED FOR THIS AFTERNOON AT 3 PM CDT. DLF
In the hours before
Local storm report, Jun 4, 11:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1136 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST SW CEDAR RAPIDS 41.97N 91.67W
06/04/2005 60 MPH LINN IA TRAINED SPOTTER
1112 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/04/2005 63 MPH LINN IA TRAINED SPOTTER
REPORTED AT HAWKEYE DOWNS
&&
SCOTTDLocal storm report, Jun 4, 11:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1139 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST MORLEY 42.01N 91.25W
06/04/2005 60 MPH JONES IA TRAINED SPOTTER
1130 PM TSTM WND DMG MORLEY 42.01N 91.25W
06/04/2005 JONES IA TRAINED SPOTTER
TREE LIMBS DOWN AND DAMAGE TO WINDOWS
&&
SCOTTDLocal storm report, Jun 4, 11:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST ANAMOSA 42.11N 91.28W
06/04/2005 50 MPH JONES IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 4, 11:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL NW DAVENPORT 41.56N 90.60W
06/04/2005 0.25 INCH SCOTT IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 4, 11:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG MOUNT CARROLL 42.10N 89.98W
06/04/2005 CARROLL IL TRAINED SPOTTER
TREE DAMAGE IN THE CITY
&&
SCOTTDLocal storm report, Jun 4, 11:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST BURLINGTON 40.81N 91.12W
06/04/2005 45 MPH DES MOINES IA AMATEUR RADIO
&&
SCOTTDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 67 min |
| Jun 4, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 35 min |
| Jun 4, 9:29 PM CDT | Tornado Warning | DVN | Jefferson, Van Buren | 46 min |
| Jun 4, 9:45 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk | 60 min |
| Jun 4, 10:03 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Linn | 57 min |
| Jun 4, 10:13 PM CDT | Tornado Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Washington | 47 min |
| Jun 4, 10:21 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 56 min |
| Jun 4, 10:32 PM CDT | Flash Flood Warning | DVN | Benton | 8 hr |
| Jun 4, 10:39 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 56 min |
| Jun 4, 10:56 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Linn | 42 min |
| Jun 4, 11:01 PM CDT | Tornado Warning | DVN | Linn | 40 min |
| Jun 4, 11:04 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 50 min |
| Jun 4, 11:22 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones | 50 min |
| Jun 4, 11:51 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.